Georgia, 2014Wildfire in Georgia, February 26, 2014
February 26, 2014 · NWS FFC · 1 event in 1 county or zone
Widespread rain moved across central and portions of north Georgia on the 26th, with a light wintry mix over the mountains. However, a cooler and drier arimass did move into north Georgia during the afternoon bringing dangerous fire weather conditions to the mountain areas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread rain moved across central and portions of north Georgia on the 26th, with a light wintry mix over the mountains. However, a cooler and drier arimass did move into north Georgia during the afternoon bringing dangerous fire weather conditions to the mountain areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 26, 2:34 PM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 26, 2:34 PM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EST WED FEB 26 2014
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
PRECIPITATION CONTINUES TO SHIFT EAST AND SOUTH AND SHOULD EXIT THE
CWA BY THIS EVENING. CLEARING CLOUD COVERAGE LAGS BEHIND THE
PRECIPITATION BUT EXPECT CLOUDS TO CLEAR ACROSS THE WHOLE CWA
TONIGHT. WITH TROUGH AXIS SHIFTING EAST OF THE CWA...THE NORTHWEST
FLOW TONIGHT WILL TRANSITION TO ZONAL FLOW TOMORROW. WITH COLDER AND
DRIER AIR BEHIND THE FRONT...EXPECT MUCH LOWER MINIMUM TEMPERATURES
THURSDAY MORNING WITH MOST AREAS ABOUT 15 DEGREES BELOW NORMAL.
THURSDAY WILL BE A QUIET WEATHER DAY ACROSS THE AREA WITH THE DRY
CONDITIONS AND TEMPERATURES IN THE 40S AND 50S. BY THURSDAY NIGHT SFC
RIDGE SLIDES ACROSS THE OHIO VALLEY AND THUS HIGH PRESSURE BUILDS
ACROSS THE CWA.
11
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODELS STILL SHOWING INCONSISTENCIES LATER IN THE PERIOD SO HAVE
ONLY MADE MINOR ADJUSTMENTS. STILL CANNOT RULE OUT SOME LIGHT
WINTRY PRECIP IN THE NORTHEAST FRIDAY NIGHT INTO SATURDAY MORNING.
PREVIOUS DISCUSSION FOLLOWS...
BAKER
PREV DISCUSSION...
LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
/ISSUED 357 AM EST WED FEB 26 2014/
HIGH PRESSURE MAINTAINS CONTROL OF THE REGION THROUGH THE
REMAINDER OF THE WEEK...AND MODELS HAVE INCREASINGLY BACKED OFF ON
THE FRIDAY NIGHT/SATURDAY MORNING POPS AS A DISTURBANCE TRAVERSES
ACROSS THE TN AND OH VALLEYS IN THE UPPER LEVEL ZONAL FLOW. HAVE
CONTINUED SLIGHT CHANCE POPS ACROSS THE AREA...WITH CHANCE POPS IN
THE FAR NORTHERN TIER OF COUNTIES...BUT GIVEN THE MODEL RUN TO RUN
TRENDS...THIS MAY BE OVERDONE. REGARDLESS...QPF WITH THIS EVENT IS
EXTREMELY LIGHT. THERE IS A SLIGHT POSSIBILITY OF A WINTRY MIX IN
THE NORTHEAST GA MOUNTAINS AS THE MOISTURE COMBINES WITH THE EARLY
MORNING COOL TEMPERATURES. NO ACCUMULATIONS ARE EXPECTED AT THIS
TIME. SHAPING UP TO BE A NICE WEEKEND...WITH NORMAL THAN NORMAL
TEMPERATURES IN THE 60S AND LARGELY DRY CONDITIONS.
EXTENDED MODELS HAVE FINALLY STARTED TO COME INTO BETTER AGREEMENT
WITH THE SUNDAY NIGHT/EARLY MONDAY FRONT AS IT PUSHES INTO THE
REGION. ALREADY HAVE LIKELY POPS ADVERTISED FOR THIS SYSTEM.
MODELS DO DIFFER ON THE DURATION OF THE FRONTS INFLUENCE ON THE
REGION. THE GFS STALLS THE FRONT OUT ACROSS THE STATE...WITH A
SECOND WAVE OF HEAVY PRECIP MONDAY NIGHT INTO TUESDAY MORNING AS A
LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES REGION...DRAGGING
ANOTHER FRONT INTO THE AREA. ECMWF DIFFERS SIGNIFICANTLY WITH HIGH
PRESSURE BUILDING BEHIND THE INITIAL FRONT AND THEN KEEPING THINGS
DRY UNTIL THE LATTER HALF OF THE WEEK. FOR NOW HAVE TRIED TO FIND
A COMPROMISE AND CURRENTLY ADVERTISE CHANCE POPS FOR TUESDAY.
REGARDLESS...ANTICIPATE HEAVY RAIN TO ACCOMPANY THIS SYSTEM...AND
STORM TOTAL QPF FOR LATE SUNDAY THROUGH TUESDAY MORNING IS
GENERALLY AROUND 1 INCH OR SLIGHTLY HIGHER FOR NORTH AND NORTHWEST
GEORGIA.
31
&&
.FIRE WEATHER...
FUELS ARE WET ACROSS THE AREA. THE EXCEPTION TO THIS IS ACROSS FAR
NORTH GEORGIA WHERE THERE ARE ISOLATED DRY AREAS. WITH RH DIPPING
BELOW 25 PERCENT TOMORROW FOR 4+ HOURS ACROSS NORTH AND CENTRAL
GEORGIA...WILL HAVE TO CONTINUE TO MONITOR THE FAR NORTH CLOSELY.
LATEST FORECAST KEEPS SUSTAINED WINDS ACROSS THAT AREA IN THE
10-15MPH RANGE...WITH ONLY ISOLATED AREAS EXPECTED TO REACH 15MPH.
GUSTS SHOULD BE AROUND 20MPH.
11
&&
.AVIATION...
18Z UPDATE...
CIGS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON AS THE BACK
EDGE OF THE CLOUDS CONTINUE TO SINK SOUTHWARD. APPEARS AT THIS
POINT THAT THE STRATOCU SHOULD REMAIN NORTH OF THE TAF SITES THIS
AFTERNOON. OTHERWISE...CLOUDS WILL CLEAR OVERNIGHT. FOR THE MOST
PART...SHOWERS HAVE MOVED OUT OF THE TAF SITES. THE EXCEPTION TO
THIS IS MCN...WHERE THEY COULD STILL SEE SOME PRECIP OVER THE NEXT
HOUR.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.
11
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 26 55 27 53 / 0 0 0 5
ATLANTA 23 49 29 53 / 0 0 0 5
BLAIRSVILLE 19 45 21 47 / 0 0 0 5
CARTERSVILLE 21 49 23 52 / 0 0 0 5
COLUMBUS 27 55 30 58 / 0 0 0 5
GAINESVILLE 26 51 28 49 / 0 0 0 5
MACON 26 57 26 57 / 5 0 0 5
ROME 19 49 22 52 / 0 0 0 5
PEACHTREE CITY 22 51 21 55 / 0 0 0 5
VIDALIA 34 60 33 60 / 10 0 0 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...11
LONG TERM....31/BAKER
AVIATION...11
Hazardous weather outlook, Feb 26, 10:13 AM EST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 AM EST WED FEB 26 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271515-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1013 AM EST WED FEB 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL CONTINUE TO PUSH SOUTHEASTWARD THROUGH THE
STATE...WITH RAIN SHOWERS EXITING THE SOUTHEAST PORTION BY MID TO
LATE AFTERNOON.
BEHIND THE COLD FRONT...AN ARCTIC HIGH WILL BUILD INTO THE REGION
RESULTING IN VERY DRY CONDITIONS AND BELOW NORMAL TEMPERATURES.
WITH BELOW FREEZING TEMPERATURES EXPECTED TONIGHT. AGRICULTURAL INTERESTS
SHOULD MONITOR THE LATEST FORECASTS FOR POSSIBLE ACTION TO PROTECT
SENSITIVE VEGETATION.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE DRY AND UNSEASONABLY COLD TEMPERATURES WILL CONTINUE THURSDAY
NIGHT. AGRICULTURAL INTERESTS SHOULD MONITOR THE LATEST FORECASTS
FOR POSSIBLE ACTION TO PROTECT SENSITIVE VEGETATION.
A WEAK DISTURBANCE LOOKS TO SKIRT ACROSS MAINLY NORTHERN PORTIONS
OF THE AREA FRIDAY NIGHT. WHILE THERE IS STILL UNCERTAINTY WITH
THIS SYSTEM...A LOW CHANCE OF WINTRY PRECIPITATION IN THE
NORTHEAST CANNOT BE RULED OUT AT THE MOMENT.
ANOTHER COLD FRONT IS FORECAST TO PUSH ACROSS THE AREA NEAR
MONDAY AFTERNOON AND EVENING. WHILE INSTABILITY LOOKS TO BE
LIMITED WITH THIS...PRECIPITATION IS CURRENTLY FORECAST TO BE
MAINLY SHOWERS. PLEASE MONITOR FUTURE UPDATES FOR ANY CHANGES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Wildfire, Fannin
- When
- February 26, 6:00 PM EST to 7:30 PM EST
- Where
- Fannin forecast zone
- Property damage
- $300
- Reported by
- Park/Forest Service
- Coordinates
- 34.864, -84.320 (the zone’s center; the record gives no point)
The National Forest Service reported that a human-caused wildfire labeled Rocky Point burned 0.5 acres and resulted in $300 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Flooding in California, February 26 to 28, 20141 injured · $2.6 million · 77 kt wind · 13 events
- Blizzard in Minnesota, February 26, 201417 events
- Extreme Cold in Minnesota, February 26 to 27, 201415 events
- Extreme Cold in Minnesota, February 26 to 27, 201412 events
- Winter Weather in Maryland, February 26, 201410 events
- Winter Weather in Delaware, February 26, 20141 injured · 2 events
- Lake-Effect Snow in New York, February 26, 2014$15,000 · 1 event
- Winter Weather in Virginia, February 26, 20148 events
- Winter Weather in New Jersey, February 26, 20147 events
- Winter Storm in Michigan, February 26 to 27, 20147 events
- Winter Weather in Pennsylvania, February 26, 20146 events
- Blizzard in Minnesota, February 26, 20145 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511164.